Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 30, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 6, 2014, 2:33 PM PST for Klamath County, Lake County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 2:33 PM PST (22:33 UTC)
- Expired
- Nov 6, 2014, 7:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS76 KMFR 062233 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 PM PST THU NOV 6 2014 ORZ030-031-070300- /O.NEW.KMFR.WI.Y.0030.141106T2233Z-141107T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 233 PM PST THU NOV 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXTENDED THE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: THROUGH THIS EVENING. * LOCATIONS INCLUDE: THE HIGHER MOUNTAINS OF KLAMATH AND LAKE COUNTIES AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE... ESPECIALLY THE SUMMER LAKE AREA. * IMPACTS: GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 6, 8:49 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 6, 8:49 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
849 AM PST THU NOV 6 2014
.UPDATE...A FEW CHANGES WERE MADE THIS MORNING TO ACCOUNT FOR
AREAS OF FOG, SPECIFICALLY IN THE ROGUE VALLEY AND THE VALLEYS OF
WESTERN SISKIYOU COUNTY. OTHERWISE, THE CURRENT FORECAST APPEARS
TO BE ON TRACK.
AFTER THE FRONT PASSES THROUGH TODAY, THE PATTERN WILL BECOME
RATHER DOCILE, AND ALTHOUGH THERE ARE A FEW SYSTEMS THAT MAY
SKIRT THE REGION, MODEL SOLUTIONS SHOW HIGH PRESSURE DOMINATING
AND LITTLE IN THE WAY OF PRECIPITATION. UNFORTUNATELY, THIS TIME
OF YEAR, THAT USHERS IN THE POSSIBILITY OF AIR STAGNATION AND
FREQUENT FOG IN THE VALLEYS. MAJOR FOCUS OF EFFORTS TO DAY WILL
REVOLVE AROUND THIS.
PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS.
&&
.AVIATION...BASED ON THE 11/6 12Z TAF CYCLE...A FRONT MOVING INTO
THE COAST WILL BRING RAIN WITH WIDESPREAD MVFR CIGS AND AREAS OF
MVFR VISIBILITIES THIS MORNING. MVFR CIGS WILL CONTINUE IN THE
AFTERNOON ALONG THE COAST WITH LOCAL VFR. THEN EXPECT A MIX OF
MVFR/IFR CIGS TO DEVELOP THIS EVENING INTO TONIGHT ALONG THE
COAST. INLAND...VFR WITH VALLEY IFR/LIFR CIGS AND VISIBILITIES IN
FOG IS EXPECTED EARLY THIS MORNING WEST OF THE CASCADES WITH
MAINLY VFR EAST OF THE CASCADES. THEN AS LIGHT RAIN SPREADS INLAND
TO THE CASCADES LATE THIS MORNING INTO THIS AFTERNOON...EXPECT
INLAND AREAS TO BECOMING MAINLY VFR WITH AREAS OF MVFR CIGS
CONTINUING INTO THE UMPQUA BASIN. ALSO THERE WILL BE AREAS OF
MOUNTAIN OBSCURATIONS FROM THE CASCADES WEST. DURING THE EVENING,
AREAS OF MVFR CIGS WILL DEVELOP WEST OF THE CASCADES WITH LOCAL
MVFR CIGS EAST OF THE CASCADES. THEN EXPECT VFR CONDITIONS WITH
VALLEY IFR CIGS/VIS OVERNIGHT AS HIGH PRESSURE BUILDS INTO PLACE
AND LINGERING MOISTURE ALLOWS VALLEY FOG TO FORM, MAINLY FOR
LOCATIONS WEST OF THE CASCADES. /CC
&&
.MARINE...A COLD FRONT WILL MOVE ACROSS THE WATERS THIS MORNING
BRINGING STRONG SOUTH WINDS AND STEEP TO VERY STEEP SEAS. GALES ARE
EXPECTED OVER THE COASTAL WATERS NORTH OF GOLD BEACH. HIGH PRESSURE
WILL BUILD BEHIND THE FRONT AND SEAS WILL GRADUALLY DIMINISH
TONIGHT. WINDS WILL ALSO DECREASE THIS AFTERNOON AND BECOME
NORTHERLY THURSDAY NIGHT. OFFSHORE HIGH PRESSURE WITH THERMAL TROUGH
ALONG THE COAST DEVELOPS FRIDAY WITH SMALL CRAFT ADVISORY WINDS
AND SEAS POSSIBLE FROM LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT
SOUTH OF CAPE BLANCO. THEN LIGHT TO MODERATE NORTH WINDS WILL
CONTINUE INTO THE WEEKEND. /CC
&&
.PREV DISCUSSION... /ISSUED 423 AM PST THU NOV 6 2014/
DISCUSSION...
SOUTH WINDS HAVE INCREASED OVERNIGHT IN THE USUAL PRE-FRONTALLY
FAVORED LOCATIONS, WITH WEED AIRPORT AND SOME LOCATIONS IN AND
NEAR THE COAST RANGE HAVING REACHED GUSTS AROUND 40 MPH THUS FAR
THIS MORNING. THE ASSOCIATED MIXING AND DOWNSLOPE WARMING HAS
PUSHED TEMPERATURES UP TO AROUND 60F IN PORTIONS OF THE SHASTA
VALLEY AND THE EMIGRANT LAKE/ASHLAND AREAS THIS MORNING. WINDS
ARE STILL INCREASING EAST OF THE CASCADES, WHILE THEY HAVE LIKELY
REACHED THEIR PEAK FOR AREAS WEST OF THE CASCADES. EXPECT EAST
SIDE WINDS TO PEAK MID TO LATE MORNING.
MODEL GUIDANCE HAS BACKED OFF ON PRECIPITATION AMOUNTS ACROSS THE
AREA, AND HAVE CONSEQUENTLY BACKED OFF ON EXPECTED AMOUNTS AND
SOME PRECIPITATION PROBABILITIES MAINLY EAST OF MEDFORD IN OREGON,
SOUTH OF THE SISKIYOUS, AND EAST OF THE CALIFORNIA MARBLE
MOUNTAINS. PEAK AMOUNTS SHOULD BE A QUARTER TO HALF INCH ALONG
AND NEAR THE COAST RANGE, A TENTH TO A QUARTER INCH ACROSS DOUGLAS
COUNTY AND THE ADJACENT CASCADES, AND MOSTLY A TENTH OF AN INCH
OR LESS ELSEWHERE.
THEREAFTER, THE FORECAST IS DOMINATED BY MILD TEMPERATURES, DRY
WEATHER, AND THE PRESENCE OF A FAIRLY STRONG INVERSION, AT TIMES.
THERE ARE SOME FROST CONCERNS FOR THE WEST SIDE THIS WEEKEND INTO
MONDAY MORNING, BUT EVEN THIS LOOK TO BE OF MINIMAL CONCERN SINCE
MODELS HAVE TRENDED WARMER IN THE LAST 24 HOURS. ALSO, FROST
SHOULD BE EXPECTED THIS TIME OF THE YEAR ACROSS THE WEST SIDE
VALLEYS. DUE TO A VERY MILD AND WET OCTOBER, WE HAVE YET TO SEE
IT FOR THE FIRST TIME IN THE CLIMATE RECORD FOR MANY OF THE WEST
SIDE VALLEYS. I HAVE ADDED SOME PATCHY FROST WORDING FOR A FEW OF
THE USUALLY COLDER WEST SIDE VALLEYS FOR SATURDAY MORNING, THOUGH
FORECAST TEMPERATURES HAVE BEEN LEFT UNTOUCHED.
WHILE THE INVERSION WILL BE STRONG ON SATURDAY, A WEAK FRONT ON
SUNDAY INTO MONDAY WILL WEAKEN IT SOME. THUS, AT THIS TIME WE'RE
MONITORING THE POTENTIAL FOR AN AIR STAGNATION ADVISORY, BUT
EXPECT THERE WILL NOT BE A STRONG ENOUGH INVERSION FOR LONG ENOUGH
TO CAUSE MAJOR CONCERN.
NEXT WEEK MODEL GUIDANCE, TO INCLUDE THE ENSEMBLES, INDICATE SOME
WEAK FRONTAL ACTIVITY BRUSHING NORTHWESTERN PORTIONS OF THE AREA
WITH SOME PRECIPITATION, BUT AT AMOUNTS MUCH LESS THAN DAILY
CLIMATOLOGICAL NORMALS. EXPECT THESE BRUSHES WILL MAINLY BE ALONG
AND NEAR THE COAST RANGE.
THERE IS CERTAINLY SOME HINT OF A WETTER PATTERN DEVELOPING
DURING THE LATTER HALF OF THIS MONTH, SO THIS BEARS SOME WATCHING
TO SEE IF TRENDS TOWARD THAT CONTINUE. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR
ORZ030-031-624-625.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM
PST THIS AFTERNOON FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THIS
EVENING FOR PZZ350-356-370-376.
BPN/CC/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:04 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.